I have been taking risperdal and its generic risperidone since September of 2000. I feel this stuff is slowly killing me. I am taking it as a result of a nervous breakdown I had due to uncertainty of my job as an engineer. I've been taking 4mg per day for at least 4 years. I really feel the medication is holding me back. I can barely drag my butt out of bed every morning to go to work. I have vivid dreams all night long or at least so it seems. As a result, I wake up in the morning feeling as though I haven't slept. There is so much more I would like to do, but I am always too darned tired to motivate myself. Not to mention the weight gain side effect, and the embarassing drooling side effect. When I ask my doctor, all he says is "We can't take you off the medication. It would not be a good idea." I don't want to quit taking it without the advice of a Dr., but at the same time, I desperately want to come off the stuff. Please help! Is there any hope at all of coming off it? Please note that I have only been hospitalized for this once in September 2000.
If you are asking whether it is possible to quit taking it in terms of withdrawal effects, then yes it is possible.
Whether you should in terms of your mental state, then that is something you need to pursue with a doctor. If you are not happy with the treatment being prescribed you are entitled to get a second opinion.
Is the doctor you mention your primary care physician/general practitioner, or a psychiatrist?
Caution: Risperidone should only be discontinued with medical supervision. DO NOT stop taking this medication on your own volition!
NOTE: I am not a doctor, and more importantly, I'm not your doctor so the above advice is necessarily of a general nature which may or may not apply to you. Always consult your health provider before acting on anything you've read here.
man just fucking think good thoughts or something iam in the process of quiting risperidone, fuck i hear ya i feel the exact same way to tired and shit and fuck since ive bin off everyone says im different somehow hence like i was before i was put on this shit,anyways i was on 4 mg then went down in hafe dosses to 2 mg and waited for a month or two felt fine so 4 days ago i went from 2 to .5 and ya you have a hard time sleepin but mehh itll wear off and anxity attacks and shit but it aint that bad, fuck ive lost 80 pounds in 6 months and still droppin, fucking doctors , we cant do this bla bla bloa ,do it on your own and do it slow and see how ya feel, the best doctor is yourself cuz they aint in your head and ya if ya feel fine then whats the reason your on the shit, my docs are both fucking retards they diagnosed me with all this shit within 5 mins wtf, i went to a new doc he said uhh yaa all you have is what hyper bouts some anxity and ohh yaa the meds are holding you back cuz within four days i got my lisence got workin on grade 12 and shit wana get shit done , never would have done that if i was on the meds, fuck tell the docs to go your meds see how they feel, they never bin on em and think they can just pump us fulla fucking drugs , i say fuck em , well my asshole doctors anyways ehy some docs are cool not the ones sayin hey lets pump him fulla drugs and make money thats what i get paid for so lets just put all new patiant on drugs anyways the aswer to your question is yes cuz anything is possible , think outside the box and do it i garenfucking tee youll feel like you again bye bye peace brotha
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.